An unusual case of DRESS syndrome due to leflunomide
- Arvind Kumar Vaish1,
- Anil Kumar Tripathi1,
- Lokesh Kumar Gupta1,
- Nirdesh Jain1,
- Abhishek Agarwal2,
- Sudhir Kumar Verma1
- 1Department of Internal medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
- 2Department of Pulmonary medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
- Correspondence to Professor Arvind Kumar Vaish,
The DRESS (drug rash, eosinophilia and systemic symptoms) syndrome, is a type of drug hypersensitivity syndrome, is a severe idiosyncratic reaction to several drugs, mainly antiepileptics and antibiotics, which can occasionally produce acute hepatic failure. In this article, the authors report a case of DRESS syndrome with severe exfoliative dermatitis with acute hepatitis associated with intake of leflunomide. Rapid diagnosis with withdrawal of offending agent is crucial for survival of these cases.
Competing interests None.
Patient consent Obtained.